Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 79, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 10, 2011, 3:39 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 3:39 AM CDT (08:39 UTC)
- Expired
- Apr 10, 2011, 10:18 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
412 WHUS74 KLCH 100839 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 339 AM CDT SUN APR 10 2011 ...FRESH SOUTHERLY WINDS WILL PERSIST TODAY... .AN APPROACHING TEXAS COLD FRONT WILL CREATE LARGE DIFFERENCES- IN-PRESSURE ACROSS THE NORTHWEST GULF OF MEXICO. FRESH SOUTHERLY WINDS ARE THE RESULT. GMZ450-452-455-470-472-475-102300- /O.NEW.KLCH.SC.Y.0079.110410T0839Z-110410T2300Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 339 AM CDT SUN APR 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. WINDS AND SEAS: SOUTH WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-102300- /O.NEW.KLCH.SC.Y.0079.110410T1500Z-110410T2300Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 339 AM CDT SUN APR 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. WINDS AND SEAS: SOUTH WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. LAKE WATERS CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
285 WHUS74 KLCH 101518 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1018 AM CDT SUN APR 10 2011 GMZ430-432-435-450-452-455-470-472-475-101630- /O.CAN.KLCH.SC.Y.0079.000000T0000Z-110410T2300Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1018 AM CDT SUN APR 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE BEEN REDUCED FOR TODAY...HOWEVER SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 11:46 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 9, 11:46 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 PM CDT SAT APR 9 2011
.DISCUSSION...
FOR 06Z TAF ISSUANCE.
&&
.AVIATION...
BASICALLY STILL A PERSISTENCE FORECAST WITH OUR SYNOPTIC PATTERN
FAIRLY STATUS QUO. SATELLITE IMAGERY AND SFC OBS INDICATE A
STRATUS DECK ENCROACHING MOST OF THE FORECAST AREA ATTM WITH
CEILINGS GENERALLY AROUND 1500 FEET. HOWEVER SOME LOWER CLOUDS
HAVE MADE IT ASHORE AROUND KBPT WHERE CIGS WERE NOW BELOW 1000
FEET. EXPECT ALL OF THE SRN SITES TO WIND UP IN THE IFR RANGE
BEFORE SUNRISE...ATTM HAVE KEPT KAEX ABOVE 1000 FEET BUT WOULDN'T
BE SHOCKED IT THEY GO IFR EITHER. EXPECTING WINDS TO STAY UP AT
KBPT THROUGH THE NIGHT BASED ON TIGHTER GRADIENT AND CLIMATOLOGY...
THEN ALL SITES WILL BE ABOVE 12 KNOTS WITH GUSTS AOA 20 KNOTS BY
MID-MORNING SUNDAY. A REPEAT LOOKS ON TAP SUNDAY EVENING WITH
LOWER CLOUDS MOVING BACK IN AT KBPT/KLCH PRIOR TO THE END OF THIS
TAF PERIOD AS MOISTURE AGAIN TRAPS BELOW THE DIURNAL INVERSION.
25
&&
.PREV DISCUSSION... /ISSUED 1031 PM CDT SAT APR 9 2011/
DISCUSSION...
NUDGED UP FORECAST LOW TEMPERATURES A COUPLE OF DEGREES...ESPECIALLY
OVER SOUTHERN ZONES WITH ANOTHER BREEZY AND CLOUDY NIGHT ON TAP.
ALSO INCREASED SKY COVER BASED ON LATEST SATELLITE IMAGERY SHOWING
CONSIDERABLE STRATUS OVER THE REGION. BASED ON LATEST GUIDANCE...RAISED
WIND SPEEDS AND GUSTS FOR TOMORROW AFTERNOON...ESPECIALLY THE I-10
CORRIDOR SOUTHWARD. APPEARS THAT WE WILL BE CLOSE TO MEETING WIND
ADVISORY CRITERIA WITH SUSTAINED SPEEDS NEAR 20 MPH...BUT WILL LET MID
SHIFT FURTHER EVALUATE. THE SCEC OVER THE COASTAL WATERS LOOKS
FINE...BUT DID EXTEND IT A LITTLE FARTHER INTO SUNDAY MORNING.
13
PREV DISCUSSION... /ISSUED 403 PM CDT SAT APR 9 2011/
DISCUSSION...
CLEAR SKIES AND SOUTHEAST WINDS TODAY HAS SEEN TEMPERATURES CLIMB
INTO THE MID TO UPPER 80S. WE CONTINUE TO RUN ABOUT 10 DEGREES
ABOVE THE 30 YEAR CLIMATE RANGE FROM MORNING LOWS AND AFTERNOON
HIGHS. THIS WILL CHANGE LITTLE TONIGHT ALTHOUGH WINDS WILL REMAIN
UP IN THE COASTAL WATERS AROUND 15 TO 20 KNOTS. CLOUDS WILL AGAIN
DEVELOP OVER SE TX AND SRN LA LATE TONIGHT AND INTO SUNDAY MORNING
WITH LOWS AROUND 7O FROM THE I-10 CORRIDOR SOUTH TO THE COAST AND
UPPER 60S INLAND LOCATIONS.
TOMORROW LOOKS TO BE A REPEAT OF TODAY AS A COOL FRONT OVER WEST
TEXAS TOMORROW MORNING MOVES EAST. THIS LATEST FRONT IS EXPECTED
TO MOVE CLOSE TO THE REGION MONDAY MORNING WITH ANOTHER CHC FOR
SHWRS AND THUNDERSTORMS MONDAY AFTERNOON INTO MONDAY EVENING.
RAIN TOTALS ON MONDAY WILL AVERAGE GENERALLY LESS THAN 1/2 INCH
ALTHOUGH SOME LOCATIONS MAY RECEIVE UPWARDS TO ONE INCH. WE WILL
CONTINUE IN THE DROUGHT AS MOST LCTNS HAVE ONLY RECEIVED ONLY HALF
THERE NORMAL RAINFALLS TOTALS FOR THE YEAR. THE ONLY BRIGHT SPOT
IS LCH WHICH IS ONLY RUNNING ABOUT AN INCH BELOW NORMAL...WHEREAS
BPT IS ALMOST 8.5 INCHES BEHIND FOR THE YEAR.
DRY AND MORE SEASONAL LIKE WEATHER ON TUESDAY AND WEDNESDAY. WE
ARE IN A PROGRESSIVE PATTERN AT THIS TIME IN THE ATMOSPHERE. WHAT
THIS MEANS IS ANOTHER FRONT IS EXPECTED TO MOVE THROUGH SE TX AND
SRN LA THURSDAY EVE. THE GOOD NEWS WITH THE NEXT SYSTEM WILL BE
ANOTHER CHC FOR SHWR DEVELOPMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 72 85 68 80 56 / 10 10 20 30 10
KBPT 70 84 69 79 56 / 10 10 20 30 10
KAEX 69 87 68 78 53 / 10 10 20 40 10
KLFT 72 87 70 82 58 / 10 10 10 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 11 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Apr 9, 3:53 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 PM CDT SAT APR 9 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-102100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 353 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT WINDS ARE EXPECTED TO REMAIN UP OVERNIGHT AS A COOL FRONT OVER NEW MEXICO MOVES EAST AND INTO WEST TEXAS BY SUNDAY MORNING. ANOTHER WARM NIGHT ON TAP. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY EVENING AHEAD OF THE COOL FRONT. ANOTHER COOL FRONT WILL MOVE THROUGH THE REGION THURSDAY EVENING TIME FRAME WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED. THERE WILL BE A CHANCE THAT ONE OR TWO STORMS MAY BECOME SEVERE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-102100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 353 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT WINDS WILL REMAIN UP OVER THE COASTAL WATERS AHEAD OF A COOL FRONT THAT WILL MOVE INTO THE REGION ON MONDAY EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COOL FRONT WILL MOVE INTO THE COASTAL WATERS OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA LATE MONDAY NIGHT INTO TUESDAY MORNING. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:19 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 15 hr |
| Apr 10, 2:50 PM CDT | Small Craft Advisory | LCH | 16 hr |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.